MAUDE Adverse Event Report: PHILIPS NORTH AMERICA LLC PAGEWRITER TC70 CARDIOGRAPH

PHILIPS NORTH AMERICA LLC PAGEWRITER TC70 CARDIOGRAPH
Model Number 860315
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes Cardiac Arrest (1762); Insufficient Information (4580)
Date of Event 06/02/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
A follow up report will be submitted once the investigation is complete.
 
Event or Problem Description
The customer reported that the tc70 interpreted an ecg incorrectly and missed prolonged qt interval as the interpretation.It was reported that the patient passed away later that day after being released from the hospital.
 
Event or Problem Description
The customer reported that the tc70 interpreted an ecg (electrocardiogram) incorrectly and missed prolonged qt interval as the interpretation.It was reported that the patient passed away later that day after being released from the hospital.The device was in clinical use at the time the reported issue was discovered.Philips technical support was able to remotely interview the customer with the reported problem via phone conversation and emails.According to the provided information, on (b)(6) 2022, prior to the patient¿s discharge, a 12 lead ecg was performed twice using a pagewriter tc70 cardiograph.The first ecg was taken at 17:46.The ph100b version of the dxl 12-lead ecg algorithm identified atrial fibrillation (afib) and right bundle branch block (rbbb), also stating abnormal ecg with an unconfirmed diagnosis.The qt and qtc values (measurement made on the electrocardiogram used to assess some of the electrical properties of the heart) for this ecg were 351 ms and 502 ms, respectively.Note that ¿unconfirmed diagnosis¿ indicates that the ecg report was not overread by a qualified physician.A second ecg was taken at 19:03 which again showed rbbb, as well as sinus rhythm and a borderline short pr interval.Similarly, the readout stated abnormal ecg with an unconfirmed diagnosis.The qt and qtc values for this ecg were 577 ms and 591 ms, respectively.The patient was discharged from the hospital at 20:15.Following release from the hospital the patient passed away, with the cause of death unknown.After a review of the ecg paper print, it was found that the automated interpretation did not show a prolonged qt interval which, based on the qtc value for both ecgs, should have occurred.The doctor believes the tc70 interpreted the ecg incorrectly and missed the prolonged qt interval on the interpretation statement.The doctor stated that had the tc70 provided the correct interpretation, they would not have sent the patient home.Per the device¿s ifu (instructions for use), qtc greater than 465 ms is considered as borderline prolonged qtc.An additional 20 ms qualifies the condition as prolonged qtc.Additionally, a significantly prolonged qtc interval greater than 520 ms is considered to be due to hypocalcemia (deficiency of calcium in the bloodstream).For the first ecg, a ¿prolonged qt interval¿ statement should have displayed.For the second ecg, a ¿prolonged qt interval suggests hypocalcemia¿ statement should have displayed.According to the hospital contact, the site does not have ecg management software, nor do they save ecg files on the device¿s internal memory.The only technical readouts saved by the site are in the form of an ecg paper print, which is subsequently scanned into the medical record system.Therefore, it is not possible to evaluate why the algorithm used did not correctly generate the interpretive statement of prolonged qt interval.An issue impact assessment ((b)(4)) has been initiated.A 54 complaint search (01 jan 2018 ¿ 01 july 2022) for philips cardiograph products has found only 1 complaint which detailed as patient serious injury (s3) or (s4) harm depending on the criteria established in each in-scope sra.Over the span of this 54-month timeframe, there were 1,200,731,498 opportunities for use with philips cardiograph products.The observed residual risk is within the acceptable risk levels according to the standards of the dxl 12/16 lead ecg algorithm sra document.Based on the conclusion of this assessment, no correction or removal is required.However, it is recommended to add two new hazardous situations to all in-scope products¿ sras, one covering a missed prolonged qt interval interpretation statement, and one covering a general missed interpretation statement.Any additional investigation or action taken will be documented in the respective records.
 
Additional Manufacturer Narrative
H3 other text : device not returned.

Brand Name
PAGEWRITER TC70 CARDIOGRAPH
Common Device Name
PAGEWRITER TC70 CARDIOGRAPH
Manufacturer (Section D)
PHILIPS NORTH AMERICA LLC
3000 minuteman road
andover MA 01810
Manufacturer (Section G)
PHILIPS NORTH AMERICA LLC
3000 minuteman road
andover MA 01810
Manufacturer Contact
jeanne ahearn
222 jacobs st
cambridge, MA 02141
6172455900
MDR Report Key14846409
Report Number1218950-2022-00522
Device Sequence Number2351265
Product Code DPS
UDI-Device Identifier00884838026582
UDI-Public00884838026582
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K113144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number860315
Device Catalogue Number860315
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date06/28/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age62 YR
Patient SexMale